Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 3, 2017, 9:55 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Apr 4, 2017, 9:00 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 9:55 AM CDT (14:55 UTC)
- In effect from
- Apr 4, 2017, 9:00 AM CDT
- Expired
- Apr 9, 2017, 1:00 AM CDT
- In force
- 5 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.88 ft at Apr 7, 2017, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
147
WGUS43 KIWX 031456
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT MON APR 3 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Recent and forecast rainfall will lead to continued rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-041455-
/O.NEW.KIWX.FL.W.0029.170404T1400Z-170409T0600Z/
/DAVI3.1.ER.170404T1400Z.170405T0600Z.170408T0600Z.NO/
955 AM CDT MON APR 3 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis
* from Tuesday morning to late Saturday night.
* At 9 AM Monday the stage was 9.5 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 10.5 feet around 1 AM Wednesday April 5 and fall
below flood stage around 1 AM Saturday April 8.
* At 11.0 feet...Flooding of secondary roads near the river begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$2 follow-up statements
202
WGUS83 KIWX 040157
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT MON APR 3 2017
...The Flood Warning continues for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent and forecast rainfall will lead to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-050157-
/O.CON.KIWX.FL.W.0029.170404T1400Z-170409T0600Z/
/DAVI3.1.ER.170404T1400Z.170405T0600Z.170408T0600Z.NO/
857 PM CDT MON APR 3 2017
The Flood Warning continues for
The Kankakee River at Davis
* from Tuesday morning to late Saturday night.
* At 8 PM Monday the stage was 9.5 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 10.5 feet around 1 AM Wednesday April 5 and fall
below flood stage around 1 AM Saturday April 8.
* At 11.0 feet...Flooding of secondary roads near the river begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
INC003-033-OHC039-050157-
/O.CON.KIWX.FL.W.0027.000000T0000Z-170409T0600Z/
/NVLI3.1.ER.170331T2200Z.170405T1800Z.170408T0600Z.NO/
957 PM EDT MON APR 3 2017
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until late Saturday night.
* At 9 PM Monday the stage was 12.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.5 feet around 2
AM Thursday April 6 and fall below flood stage around 2 AM
Saturday April 8.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-050157-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170402T1600Z.000000T0000Z.NO/
957 PM EDT MON APR 3 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 9 PM Monday the stage was 12.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 2
AM Friday April 7 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$853
WGUS83 KIWX 041441
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EDT TUE APR 4 2017
...The Flood Warning is cancelled for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
..Recent and forecast rainfall will lead to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-033-OHC039-051441-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170409T0600Z.000000T0000Z.NO/
1041 AM EDT TUE APR 4 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.9 feet which occurred
on Dec 18 2011.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-051440-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170409T0600Z.000000T0000Z.NO/
1041 AM EDT TUE APR 4 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.8 feet around 2
AM Sunday April 9 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.8 feet which occurred
on Apr 21 2013.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$
INC091-141-149-041511-
/O.CAN.KIWX.FL.W.0029.000000T0000Z-170409T0600Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 AM CDT TUE APR 4 2017
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 9 AM Tuesday the stage was 9.4 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.4 feet Tuesday
morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 9.5 feet
around 1 PM Tuesday April 4.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.0 feet which occurred
on Apr 23 2011.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:49 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 5:49 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 649 AM EDT Mon Apr 3 2017 .SYNOPSIS... Issued at 642 AM EDT Mon Apr 3 2017 Rain will develop today and then spread across the region tonight as low pressure tracks over the area. A brief dry period is expected Tuesday and Tuesday night before the next system brings renewed rain chances Wednesday through Thursday night. Highs today will be around 60. Lows tonight will range from the mid 40s to the mid 50s. && .SHORT TERM...(Today thru Tuesday) Issued at 300 AM EDT Mon Apr 3 2017 Water vapor imagery and 00Z analysis depicting strong diffluent flow on lee side of intense southern stream upper low. Combined with influx of gulf moisture ahead of deepening surface low is resulting in strong convection along the gulf coast states tonight. This system is expected to rapidly occlude as upper trof and surface low move northeast into mid-MS valley while cold front and ongoing convection in the south progresses eastward. This will delay northward transport of deep low level moisture until 18Z Mon to 00Z Tue timeframe where categorical PoPs will be more appropriate. Despite continued deepening of surface low...pattern becomes fairly progressive as upper trof is absorbed into northern stream flow and takes surface low through the great lakes region Monday night thru Tuesday morning. Any lingering light rain/drizzle Tuesday morning should be out of the area by the afternoon. Sufficient cold air behind this system along with residual low level moisture expected to result in extensive strato-cu deck Tuesday providing little diurnal recovery in temps along with brisk W/NW flow. && .LONG TERM...(Tuesday night through Sunday) Issued at 300 AM EDT Mon Apr 3 2017 Next system will be right on the heels of previous one as upper trof lifts out of the four corners and into the southern plains by Tuesday night. This will once again be accompanied by a rapidly deepening surface low but with a track slightly further south as upper low closes and deepens. Approach of this system will again bring a surge of deep layer moisture with PW nearing 1 inch and combining with Monday nights rain should see storm total amounts well over 2 inches over much of the area. As closed upper low moves over the area Wednesday night...850mb temps will drop below zero along with 100m plus height falls and a very shallow surface based warm layer will bring a rain/snow mix into play and continue into Thursday as temps again exhibit little diurnal recovery in cold air advection pattern behind exiting system. Lingering wrap around moisture continues into Friday morning before surface ridging finally builds in by Friday afternoon bringing dry and mild weather that should carry through most of the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 637 AM EDT Mon Apr 3 2017 Moisture will surge north today ahead of a deep low moving northeast from Missouri. Ceilings will lower as the lower levels saturate. Conditions should become IFR tonight as rain spreads over Northern Indiana. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...JAL LONG TERM...JAL AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 3, 3:13 AM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 413 AM EDT Mon Apr 3 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 413 AM EDT Mon Apr 3 2017 /313 AM CDT Mon Apr 3 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Minor flooding will continue on some rivers in the area. See the latest River Flood Statements or visit the National Weather Service Advanced Hydrologic Prediction Service webpage for more specific information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Minor river flooding will continue on some rivers in the area through this week. Showers are expected Monday and Monday night, and again Wednesday night and Thursday. Locally heavy rainfall is possible during both of these periods, which may cause additional and more substantial flooding. Please see the Hydrologic Outlook product for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-040815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 413 AM EDT Mon Apr 3 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft are possible Tuesday. Small craft advisory conditions are also possible Thursday and Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:26 PM CDT | River Flood Watch | IWX | Cass, Miami, Wabash, Whitley | 4 days |
| Apr 3, 2:50 PM CDT | Small Craft Advisory | IWX | 24 hr | |
| Apr 3, 4:33 PM CDT | Special Weather Statement | IWX | White | 42 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.